Biblioteca de la Universidad Complutense de Madrid

Analysis of an M/G/1 queue with constant repeated attempts and server vacations


Artalejo, Jesús R. (1997) Analysis of an M/G/1 queue with constant repeated attempts and server vacations. Computers and Operations Research, 24 (6). pp. 493-504. ISSN 0305-0548

[img] PDF
Restringido a Sólo personal autorizado del repositorio


URL Oficial:


We consider an M/G/1 queue with repeated attempts in which the server operates under a general exhaustive service vacation policy. We develop a comprehensive analysis of the system including ergodicity, limiting behaviour, stochastic decomposition and optimal control. We would like to point out that the system size distribution decomposes into three random variables which are respectively associated with the vacation time, the retrial policy and the ordinary M/G/1 queue without vacations and repeated attempts.

Tipo de documento:Artículo
Información Adicional:

We are grateful to the referees for their constructive comments on an earlier version of this article. We also
acknowledge the support from DGICYT through operating grant PB95-0416.

Palabras clave:Busy period; Embedded Markov chain; Ergodicity; Number of served customers; Reliability analysis; Steady-state distribution; Stochastic decomposition
Materias:Ciencias > Matemáticas > Investigación operativa
Código ID:16164

J. Teghem. Control of the service process in a queueing system. Eur. J. Oper. Res., 23 (1986), pp. 141–158

B.T. Doshi. Single-server queues with vacations. H. Takagi (Ed.), Stochastic Analysis of Computer and Communications Systems, Elsevier, Amsterdam (1990)

T. Yang, J.G.C. Templeton. A survey on retrial queues. Queueing Sys., 2 (1987), pp. 201–233

G.I. Falin. A survey of retrial queues. Queueing Sys., 7 (1990), pp. 127–168

H. Li, T. Yang. A single-server retrial queue with server vacations and a finite number of input sources. Eur. J. Oper. Res., 85 (1995), pp. 149–160

C. Langaris, E. Moutzoukis. A retrial queue with structured batch arrivals, priorities and server vacations. Queueing Sys., 20 (1995), pp. 341–368

K. Farahmand. Single line queue with repeated demands. Queueing Sys., 6 (1990), pp. 223–228

M. Martin, J.R. Artalejo. Analysis of an M/G/1 queue with two types of impatient units. Adv. Appl. Prob., 27 (1995), pp. 840–861

M.F. Neuts, M.F. Ramalhoto. A service model in which the server is required to search for customers. J. App. Prob., 21 (1984), pp. 157–166

B.D. Choi, Y.W. Shin, W.C. Ahn. Retrial queues with collision arising from unslotted CSMA/CD protocol. Queueing Sys., 11 (1992), pp. 335–356

D.P. Heyman.The T-policy for the M/G/1 queue. Mgmt Sci., 23 (1977), pp. 775–778

S.W. Fuhrmann, R.B. Cooper. Stochastic decompositions in the M/G/1 queue with generalized vacations. Oper. Res., 33 (1985), pp. 1117–1129

Artalejo, J. R. and Gomez-Corral, A., Steady state solution of a single-server queue with linear request repeated. J. Appl. Prob.34 (in press).

E. Cinlar. Int. Stochastic Proc., Prentice-Hall, New York (1975)

L.I. Sennott, P.A. Humblet, R.L. Tweedie. Mean drifts and the non-ergodicity of Markov chains. Oper. Res., 31 (1983), pp. 783–789

H.C.Tijms.Stochastic Models:an Algorithmic Approach.Wiley, Chichester (1994)

J.R. Artalejo. New results in retrial queueing systems with breakdown of the servers. Statistica Neerlandica, 48 (1994), pp. 23–36

A.G. de Kok. Algorithmic methods for single server systems with repeated attempts. Statistica Neerlandica, 38 (1984), pp. 23–32

R.W. Wolff. Poisson arrivals see time averages. Oper. Res., 30 (1982), pp. 223–231

S. Stidham. Regenerative processes in the theory of queues, with applications to the alternating-priority queue. Adv. Appl. Prob., 4 (1972), pp. 542–577

R.B. Cooper. Int. Queueing Theory. Edward Arnold, Elsevier (1981)

J.R. Artalejo, G.I. Falin. Stochastic decomposition for retrial queues. Top, 2 (1994), pp. 329–342

T. Yang, M.J.M. Posner, J.G.C. Templeton, H. Li. An approximation method for the M/G/1 retrial queue with general retrial times. Eur. J. Oper. Res., 76 (1994), pp. 552–562

M. Yadin, P. Naor. Queueing systems with a removable service station. Opl Res. Quart., 14 (1963), pp. 393–405

Q.H. Choo, B. Conolly. New results in the theory of repeated orders queueing systems. J. Appl. Prob., 16 (1979), pp. 631–640

V.G. Kulkarni. Expected waiting times in a multiclass batch arrival retrial queue. J. Appl. Prob., 23 (1986), pp. 144–159

S.S. Lee, H.W. Lee, S.H. Yoon, K.C. Chae. Batch arrival queue with N-policy and single vacation. Comp. Oper. Res., 22 (1995), pp. 173–189

H.S. Lee. Optimal control of the MX/G/1/K queue with multiple server vacations. Comp. Oper. Res., 22 (1995), pp. 543–552

Depositado:11 Sep 2012 08:01
Última Modificación:09 Sep 2015 12:01

Sólo personal del repositorio: página de control del artículo